Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 174, NWS Tallahassee, FL

June 23, 2015Holmes County, Walton County, Washington County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 23, 2015, 6:47 PM CDT for Holmes County, Walton County, Washington County, Florida. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2015, 6:47 PM CDT (23:47 UTC)
Expired
Jun 23, 2015, 7:30 PM CDT
In force
43 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Holmes County, FL, Walton County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 8 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 6:47 PM CDTTSTM WND DMG1 Se Caryville, FLTREES BLOWN DOWN IN THE VICINITY OF ST. MARYS ROAD.
Jun 23, 7:03 PM CDTTSTM WND DMG1 Ese Hinsons Crossroad, FLLINES DOWN AT DOUGLAS FERRY ROAD AND WILDERNESS RD.
Jun 23, 7:10 PM CDTTSTM WND DMGRed Bay, FLTREE BLOWN ONTO A POWER LINE IN THE RED BAY AREA...PER CHELCO FACEBOOK PAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1423 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1423 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

687 
WUUS52 KTAE 232347
SVRTAE
FLC059-131-133-240030-
/O.NEW.KTAE.SV.W.0174.150623T2347Z-150624T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
647 PM CDT TUE JUN 23 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
  WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
  SOUTHWESTERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 730 PM CDT

* AT 647 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED 10 MILES WEST OF VERNON...AND MOVING
  SOUTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VERNON...BONIFAY...LIVE OAK...PONCE DE LEON...CARYVILLE...
  WESTVILLE...HULAW...KNOX HILL...RED BAY...DOUGLASS CROSSROAD...
  WHITEHEAD CROSSROADS...HINSONS CROSSROADS...FIVE POINTS...MILLERS
  FERRY...HOLMES VALLEY AND RED HEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3078 8598 3078 8568 3044 8571 3044 8579
      3053 8606
TIME...MOT...LOC 2347Z 013DEG 15KT 3067 8588 

$$

1-WESTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 5:25 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 23, 5:25 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
625 PM EDT TUE JUN 23 2015

** UPDATED TO REMOVE HEAT ADVISORY **

.NEAR TERM [THROUGH TONIGHT]...

SCATTERED THUNDERSTORMS ARE ONGOING ONCE AGAIN THIS AFTERNOON. WITH
PLENTY OF LOW-LEVEL MOISTURE AND STEEP LOW-LEVEL LAPSE RATES, CAPE
VALUES ARE RUNNING 3000-4000J/KG, WITH A FEW STORMS OCCASIONALLY
REACHING MARGINALLY SEVERE LEVELS. THIS ACTIVITY WILL CONTINUE
THROUGH THE REMAINDER OF THE AFTERNOON WITH THE FOCUS LIKELY
SHIFTING NORTH AND WEST WITH TIME.

.SHORT TERM [WEDNESDAY THROUGH THURSDAY NIGHT]...

UPPER LEVEL RIDGING CENTERED NORTHWEST OF THE LOCAL REGION WEDNESDAY
WILL WEAKEN AS IT SLIDES EASTWARD THURSDAY. AT THE SURFACE, THE
WESTERN EXTENSION OF THE BERMUDA RIDGE AXIS WILL REMAIN OVER OR
JUST SOUTH OF OUR COASTAL WATERS. ELSEWHERE, A SURFACE THROUGH
EXTENDING SWWD INTO CENTRAL GA FROM A WEAK AREA OF LOW PRESSURE IN
THE CARLOINA'S WILL PERSIST THROUGH THE PERIOD. THE MEAN 1000-700MB
FLOW WILL BE MODERATE FROM THE WEST TO SOUTHWEST (< 10 KTS) BOTH
DAYS (SEA BREEZE REGIME 4). FORECAST PW'S WILL BE AROUND 2.0"
WEDNESDAY AND AROUND 1.75" THURSDAY WITH SLIGHTLY DRYER AIR
FILTERING IN THE MID LEVELS. BASED ON RADAR COVERAGE TODAY AND THE
ABOVE MENTIONED SYNOPTIC SITUATION, WENT ABOVE MOS POP GUIDANCE.
AFTERNOON TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S
BUT IT APPEARS WE WILL JUST BE UNDER HEAT ADVISORY CRITERIA.

.LONG TERM [FRIDAY THROUGH TUESDAY]...

THE UPPER PATTERN TRANSITIONS TO BECOME HIGHLY AMPLIFIED WITH A
SHARP RIDGE OUT WEST AND A DEEP TROUGH IN THE EAST OVER THE
WEEKEND INTO EARLY NEXT WEEK. THIS WILL BRING INCREASING CHANCES
FOR WIDESPREAD CONVECTION TO THE AREA, ESPECIALLY ON SUNDAY AS
MODELS SHOW A SURFACE FRONT/TROUGH PUSHING INTO OUR CWA FROM THE
NORTH WITH DEEP LAYER MOISTURE IN PLACE. THIS BOUNDARY MAY SLIP
JUST ENOUGH TO THE SOUTH TO BRING A DRIER AIRMASS TO AT LEAST OUR
NORTHERN ZONES BY MONDAY. MAX TEMPS WILL BE BELOW OR NEAR CLIMO
(UPPER 80S TO LOWER 90S) EACH DAY WITH LOWS IN THE LOWER TO MID
70S.

&&

.AVIATION...

[THROUGH 18Z WEDNESDAY] THUNDERSTORMS WILL IMPACT ALL AREA TERMINALS
THROUGH THE AFTERNOON HOURS. VFR CONDITIONS WILL PREVAIL THEREAFTER
THROUGH THE REMAINDER OF THE FORECAST PERIOD.

&&

.MARINE...

LIGHT WINDS AND A WEAK PRESSURE PATTERN SHOULD GENERALLY KEEP
WINDS BELOW 10 KNOTS AND SEAS 2 FEET OR LESS. DAILY INCREASES IN
WINDS TO AROUND 10-15 KNOTS AND AN INCREASING CHOP ARE LIKELY EACH
DAY IN THE AFTERNOON NEAR THE COAST WITH THE SEA BREEZE CIRCULATION.

&&

.FIRE WEATHER...

DISPERSION INDICES WILL BE HIGH IN THE AFTERNOONS ON WEDNESDAY AND
THURSDAY DUE TO HIGH MIXING HEIGHTS. THERE ARE NO OTHER FIRE
WEATHER CONCERNS.

&&

.HYDROLOGY...

AFTERNOON SEA-BREEZE STORMS WILL BRING SCATTERED RAINFALL TO THE
AREA THROUGH THE WEEK, WITH RAINFALL TOTALS REMAINING LOW. NO
WIDESPREAD FLOODING IS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   76  94  75  94  76 /  20  50  20  50  30
PANAMA CITY   80  91  78  88  79 /  20  40  20  40  30
DOTHAN        76  97  75  95  75 /  30  60  20  50  30
ALBANY        76  97  75  96  75 /  30  40  20  50  30
VALDOSTA      75  96  75  96  75 /  30  40  20  50  30
CROSS CITY    76  92  74  92  76 /  30  40  20  40  30
APALACHICOLA  79  92  79  91  79 /  20  20  20  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.

&&

NEAR TERM...CAMP
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...CAMP
MARINE...BARRY
FIRE WEATHER...WESTON
HYDROLOGY...DVD

In the hours before

Local storm report, Jun 23, 5:03 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
603 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND GST     CAIRNS AAF              31.28N 85.71W
06/23/2015  M68.00 MPH       DALE               AL   AWOS

            59 KNOT...68 MPH...PEAK WIND GUST MEASURED AT CAIRNS ARMY
            AIR FIELD...KOZR. UPDATED FROM AN EARLIER REPORT.

&&

08-LAMERS
Local storm report, Jun 23, 5:21 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
621 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     DALEVILLE               31.29N 85.73W
06/23/2015                   DALE               AL   911 CALL CENTER

            MULTIPLE TREES REPORTED DOWN AND BLOCKING ROADWAYS IN
            SOUTHERN DALE COUNTY. ALL OF DALEVILLE REPORTED TO BE
            WITHOUT POWER.

&&

08-LAMERS
Local storm report, Jun 23, 5:28 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
628 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     WICKSBURG               31.21N 85.62W
06/23/2015                   HOUSTON            AL   911 CALL CENTER

            MULTIPLE REPORTS OF TREES DOWN IN THE WICKSBURG AREA.

&&

08-LAMERS
Local storm report, Jun 23, 6:13 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
713 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     DALEVILLE               31.29N 85.73W
06/23/2015                   DALE               AL   PUBLIC

            NUMEROUS TREES DOWN IN THE DALEVILLE AREA PER A REPORT ON
            THE WTVY-TV FACEBOOK PAGE. ANOTHER REPORT OF A ROOF OFF A
            STRUCTURE IN THE DALEVILLE AREA.

&&

08-LAMERS
Local storm report, Jun 23, 6:31 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
731 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     5 S PINCKARD            31.24N 85.56W
06/23/2015                   HOUSTON            AL   PUBLIC

            TREE BLOWN DOWN ONTO A VEHICLE JUST OFF HIGHWAY 84...VIA
            A PICTURE POSTED TO WTVY-TV FACEBOOK PAGE.

&&

08-LAMERS
Local storm report, Jun 23, 6:39 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
739 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     2 SW FORT RUCKER        31.33N 85.72W
06/23/2015                   DALE               AL   PUBLIC

            LARGE TREE UPROOTED NEAR LYSTER ARMY HEALTH CLINIC PER
            POST TO WTVY-TV FACEBOOK PAGE.

&&

08-LAMERS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 11:17 AM CDTSevere Thunderstorm WarningTAETaylor43 min
Jun 23, 12:35 PM CDTSevere Thunderstorm WarningTAELiberty40 min
Jun 23, 12:52 PM CDTSevere Thunderstorm WarningTAEGadsden23 min
Jun 23, 1:21 PM CDTSevere Thunderstorm WarningTAEFranklin, Gulf, Liberty39 min
Jun 23, 2:47 PM CDTAreal Flood AdvisoryTAEBay, Calhoun, Washington118 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.